MAUDE Adverse Event Report: DEPUY MITEK LLC US GRASPER-GRABBER -NS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US GRASPER-GRABBER -NS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 270120
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Depuy synthes then conducted visual inspection of the devices received.The device was received and evaluated.Upon visual inspection, it was observed that the device show wear marks, as usual in this type of reusable devices, it was also identified that the device jaw was loose.When the handle was pressed, the jaw did not close.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the grasper-grabber - ns would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu: end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Visually inspect the instrument and check for damage and wear.Inspect for damage prior to use.Replace a damaged, worn or bent instrument.Jaws and teeth should align properly.Therefore, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that preoperatively to a shoulder procedure, it was observed that the grasper graber was broken/not working.During in-house engineering evaluation, it was determined that the jaw on the device was loose; and it would not close when the handle was pressed.This event did not occur during surgery.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.

Brand Name
GRASPER-GRABBER -NS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19991927
Report Number1221934-2024-02818
Device Sequence Number12897579
Product Code LXH
UDI-Device Identifier10886705013968
UDI-Public(01)10886705013968(10)10I0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number270120
Device Lot Number10I0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown